Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 274, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 7, 2004, 7:03 PM MDT for Lea County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 7:03 PM MDT (01:03 UTC)
- Expired
- Jul 7, 2004, 8:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 142 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2939 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 080103
SVRMAF
NMC025-080200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHEL WEAVICE MIDLAND/ODESSA TX
S0 XMMDT WED JUL 7 2004
T4ENT
ONAL WEATHER SERVICE IN MIDEAID
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 800 PM MDT
* AT 659 PM MDT...N TIO.A. WEATHER SERVICE DOPPLER DAPAL RETECTED A
SEVERE THUNEEESTOUM CAPABLE OF PRODUCING PEUNI GIPE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES
SOUTH OF HALFWAY...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED MNALTDE...
JAL...
THIS T
RH HAS THE POTENTIAL TO CAUSETI JARY AND DAMAGE TO PROPERTYP OEFTR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHEL WERVICE
FORECAST OFFICE INFMIDEAND AT 1 800 597 3220.
3
L.T..LON 3277 10380 3254 1033053 50 10369 3201 10371
3200 10307 3266 10307
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:56 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 1:56 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT WED JUL 7 2004 .SHORT TERM... MSAS LI/S INDICATE INSTABILITY AXIS ORIENTED NW-SW FROM AROUND KROW-KINK-NEAR SHEFFIELD. LOW LEVEL MSTR CONVERGENCE AS SEEN IN MSAS SUGGEST MSTR POOLING ACRS UPPER TRANS PECOS/SE NM. FCST SOUNDINGS SHOW CAP TO BE IN PLACE ACRS THE NRN AREAS AND EXPECT LACK OF CONVERGENCE WILL MINIMIZE INITIATION THERE. SUBTLE SHRTWV TROF AT 5H MAY SERVE TO ENHANCE STORMS ACRS ERN NM THIS EVENING...BUT DOESN/T LOOK AS GOOD AS LAST NIGHT. STORMS/COMPLEX THAT COME OFF OF HIER TERRAIN WILL HAVE CHC TO SURVIVE INTO AT LEAST THE WRN PLAINS OF W TX AS SLY 35KT LLJ DEVELOPS THIS EVENING. OTHERWISE EXPECT TO SEE THE USUAL STORM/S IN PECOS COUNTY AND FARTHER W INTO DAVIS MTNS AS MSTR EXPECTED TO BE A LITTLE FARTHER W THAN YESTERDAY. ISOLD SEVERE STORMS WILL BE POSSIBLE WITH SB CAPES NEAR 2000 J/KG AND MARGINAL SHEAR ENVIRONMENT. AS SUCH WILL HAVE HIEST POPS (30 PCT) ACRS SE NM INTO UPPER TRANS PECOS/DAVIS MTNS. 18Z KMAF SOUNDING FOR NAME PROJECT INDICATES CINH NEAR 50 J/KG ACRS CENTRAL PB...MODIFIED FOR M90S/U50S BRINGS NEGATIVE AREA TO NEAR ZERO...LACK BOUNDARY CENTRAL PB EXPECTED TO HOLD COVERAGE TO ISOLD AT BEST. .LONG TERM... SUMMERTIME PATTERN TO CONTINUE TO DEVELOP INTO THE EXTENDED...AS BROAD...SUBTROPICAL RIDGE OVR THE SRN CONUS CONTINUES TO ESTABLISH THE PSEUDO-MONSOON. W/RIDGE CENTERED MORE OR LESS OVR TX...LOW LVL DIURNAL FOCI BECOME THE ONLY PLAYERS REGARDING CONVECTION EACH AFTERNOON/EVENING. GFS HAS NOT HAD A REAL GOOD HANDLE ON THESE FEATURES THE LAST COUPLE OF DAYS...AND ETA HAS MORE OR LESS NAILED THE MCSS/CONVECTION BOTH SPATIALLY AND TEMPORALLY...PERHAPS DUE TO IT/S ABILITY TO BETTER RESOLVE SMALLER SCALE FEATURES. THUS...WILL LEARN TOWARD IT. AS SUCH...EXPECT CONVECTION TO DEVELOP ALONG A WEAK DRYLINE SHAPING UP EACH AFTERNOON/EVENING. SFC OBS...AS WELL AS THE ETA...PUT THIS FEATURE OVR SE NM AND MTNS OF FAR W TX OVER THE NEXT FEW DAYS. THIS IS REFLECTED IN THE GRIDS...AND HAVE ADJUSTED THESE FIELDS SPATIALLY IN ACCORDANCE W/LATEST MODEL RUNS. WILL KEEP CHANCES LOW DUE TO WEAK NATURE OF THE DRYLINE. INTO THE WEEKEND...MODELS ADVERTISE A COLD CORE UPPER LOW TO MEANDER ALONG THE GULF COAST BEFORE MOVG INLAND THRU OLD MEX. GFS HAS BEEN CONSISTENT THE PAST FEW RUNS IN KEEPING THIS FEATURE S OF THE BIG BEND...SO CONCERNS ARE MINIMAL ATTM...EXCEPT FOR MAYBE ISOLD CHANCES IN THE SERN CWA OVR THE WEEKEND AND SLIGHTLY COOLER TEMPS...MID 20S C AT H85...AS RIDGE PARTIALLY BREAKS DOWN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 99 73 95 / 10 0 0 0 CARLSBAD NM 70 102 72 99 / 30 10 10 10 DRYDEN TX 72 95 74 94 / 10 10 0 0 FORT STOCKTON TX 72 102 73 97 / 30 10 0 0 GUADALUPE PASS TX 68 101 69 91 / 20 10 0 10 HOBBS NM 70 99 71 95 / 20 30 30 0 MARFA TX 63 95 59 91 / 20 10 10 0 MIDLAND INTL AIRPORT TX 72 99 73 95 / 0 0 0 0 ODESSA TX 72 100 73 95 / 0 0 0 0 WINK TX 72 103 77 100 / 20 20 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 49/44
Hazardous weather outlook, Jul 7, 12:26 PM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CDT WED JUL 7 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080500- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 126 PM CDT (1226 PM MDT) WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE THIS AFTERNOON. THIS ACTIVITY WILL SLOWLY SPREAD EAST AND WILL AFFECT THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS BY EARLY EVENING AND POSSIBLY INTO THE NORTHWEST PERMIAN BASIN LATE TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.